Trimming the permutahedron to extend the parking space
Algebraic Combinatorics, Volume 4 (2021) no. 4, pp. 663-674.

Berget and Rhoades asked whether the permutation representation obtained by the action of S n-1 on parking functions of length n-1 can be extended to a permutation action of S n . We answer this question in the affirmative. We realize our module in two different ways. The first description involves binary Lyndon words and the second involves the action of the symmetric group on the lattice points of the trimmed standard permutahedron.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/alco.173
Classification: 05E05,  05E10,  05A15,  05A19,  20C30,  05E18
Keywords: h-positivity, Lyndon word, parking function, permutahedron.
@article{ALCO_2021__4_4_663_0,
     author = {Konvalinka, Matja\v{z} and Sulzgruber, Robin and Tewari, Vasu},
     title = {Trimming the permutahedron to extend the parking space},
     journal = {Algebraic Combinatorics},
     pages = {663--674},
     publisher = {MathOA foundation},
     volume = {4},
     number = {4},
     year = {2021},
     doi = {10.5802/alco.173},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.173/}
}
TY  - JOUR
AU  - Konvalinka, Matjaž
AU  - Sulzgruber, Robin
AU  - Tewari, Vasu
TI  - Trimming the permutahedron to extend the parking space
JO  - Algebraic Combinatorics
PY  - 2021
DA  - 2021///
SP  - 663
EP  - 674
VL  - 4
IS  - 4
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.173/
UR  - https://doi.org/10.5802/alco.173
DO  - 10.5802/alco.173
LA  - en
ID  - ALCO_2021__4_4_663_0
ER  - 
Konvalinka, Matjaž; Sulzgruber, Robin; Tewari, Vasu. Trimming the permutahedron to extend the parking space. Algebraic Combinatorics, Volume 4 (2021) no. 4, pp. 663-674. doi : 10.5802/alco.173. https://alco.centre-mersenne.org/articles/10.5802/alco.173/

[1] An, Yang; Baker, Matthew; Kuperberg, Greg; Shokrieh, Farbod Canonical representatives for divisor classes on tropical curves and the matrix-tree theorem, Forum Math. Sigma, Volume 2 (2014), Paper no. e24, 25 pages | Article | MR 3264262 | Zbl 1306.05013

[2] Ardila, Federico; Schindler, Anna; Vindas-Meléndez, Andrés R. The equivariant volumes of the permutahedron, Sém. Lothar. Combin., Volume 82B (2020), Paper no. 16, 12 pages | MR 4098237 | Zbl 1436.51019

[3] Backman, Spencer Riemann–Roch theory for graph orientations, Adv. Math., Volume 309 (2017), pp. 655-691 | Article | MR 3607288 | Zbl 1355.05140

[4] Baker, Matthew; Norine, Serguei Riemann–Roch and Abel–Jacobi theory on a finite graph, Adv. Math., Volume 215 (2007) no. 2, pp. 766-788 | Article | MR 2355607 | Zbl 1124.05049

[5] Berget, Andrew; Rhoades, Brendon Extending the parking space, J. Combin. Theory Ser. A, Volume 123 (2014), pp. 43-56 | Article | MR 3157798 | Zbl 1281.05130

[6] Chern, Shane An extension of a formula of Jovovic, Integers, Volume 19 (2019), Paper no. A47, 7 pages | MR 4017188 | Zbl 07133438

[7] d’Antonio, Giacomo; Gaiffi, Giovanni Symmetric group actions on the cohomology of configurations in d , Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., Volume 21 (2010) no. 3, pp. 235-250 | Article | MR 2677602 | Zbl 1229.20009

[8] Early, Nicholas; Reiner, Victor On configuration spaces and Whitehouse’s lifts of the Eulerian representations, J. Pure Appl. Algebra, Volume 223 (2019) no. 10, pp. 4524-4535 | Article | MR 3958103 | Zbl 1416.05293

[9] Gaiffi, Giovanni The actions of S n+1 and S n on the cohomology ring of a Coxeter arrangement of type A n-1 , Manuscripta Math., Volume 91 (1996) no. 1, pp. 83-94 | Article | MR 1404419 | Zbl 0886.57029

[10] Haiman, Mark D. Conjectures on the quotient ring by diagonal invariants, J. Algebraic Combin., Volume 3 (1994) no. 1, pp. 17-76 | Article | MR 1256101 | Zbl 0803.13010

[11] Konvalinka, Matjaž; Tewari, Vasu Some natural extensions of the parking space, J. Combin. Theory Ser. A, Volume 180 (2021), Paper no. 105394, 19 pages | Article | MR 4199384 | Zbl 1459.05342

[12] Lothaire, M. Combinatorics on words, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1997, xviii+238 pages (With a foreword by Roger Lyndon and a preface by Dominique Perrin, Corrected reprint of the 1983 original, with a new preface by Perrin) | Article | MR 1475463 | Zbl 0874.20040

[13] Mathieu, Olivier Hidden Σ n+1 -actions, Comm. Math. Phys., Volume 176 (1996) no. 2, pp. 467-474 | MR 1374422 | Zbl 0858.58016

[14] Postnikov, Alexander Permutohedra, associahedra, and beyond, Int. Math. Res. Not. IMRN (2009) no. 6, pp. 1026-1106 | Article | MR 2487491 | Zbl 1162.52007

[15] Postnikov, Alexander; Shapiro, Boris Trees, parking functions, syzygies, and deformations of monomial ideals, Trans. Amer. Math. Soc., Volume 356 (2004) no. 8, pp. 3109-3142 | Article | MR 2052943 | Zbl 1043.05038

[16] Rado, Richard An inequality, J. London Math. Soc., Volume 27 (1952), pp. 1-6 | Article | MR 45168

[17] Rayan, Steven Aspects of the topology and combinatorics of Higgs bundle moduli spaces, SIGMA Symmetry Integrability Geom. Methods Appl., Volume 14 (2018), 18 pages | Article | MR 3884746 | Zbl 1408.14044

[18] Stanley, Richard P. A zonotope associated with graphical degree sequences, Applied geometry and discrete mathematics (DIMACS Ser. Discrete Math. Theoret. Comput. Sci.), Volume 4, Amer. Math. Soc., Providence, RI, 1991, pp. 555-570 | MR 1116376 | Zbl 0737.05057

[19] Stanley, Richard P. Enumerative combinatorics. Vol. 2, Cambridge Studies in Advanced Mathematics, 62, Cambridge University Press, Cambridge, 1999, xii+581 pages (With a foreword by Gian-Carlo Rota and appendix 1 by Sergey Fomin) | Article | MR 1676282 | Zbl 0928.05001

[20] Whitehouse, Sarah The Eulerian representations of Σ n as restrictions of representations of Σ n+1 , J. Pure Appl. Algebra, Volume 115 (1997) no. 3, pp. 309-320 | Article | MR 1431838 | Zbl 0870.20013

Cited by Sources: